|Low testosterone and weight loss.
Sep 2, 2001
I am HIV positive; I got infected 6 weeks ago. Previously, I had been using anabolic steroids @ 100 mg per week for one year. My body fat was low and muscle mass high. Since HIV infection, I've lost weight and can't regain it. My testosterone level is at 155. I'm 49. Did I destroy my own production of testosterone using steroids; do I need to go back on steroids to regain and maintain weight?
Response from Dr. Fisher
First of all, if you did just get infected 6 weeks ago you should be evaluated for antiretroviral therapy. There is an increasing body of evidence that early ART has long-term benefits. If you live in or near a major city you should be able to enter an acute infection treatment protocol. Speak to an HIV/AIDS treating MD or clinic ASAP. It sounds like you were using anabolic steroids inappropriately. You did not say which steroid; the specific steroid used would have some influence on your testosterone/gonadal/pituitary axis. You can get this evaluated also (by an endocrinologist). Acute/early HIV infection might be associated with the weight loss you described as well. Good luck. AF
New fda drug for cmv
Ten year type 1 Diabetic with positive HIV for 4 monthswith
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.